Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2009, 6:20 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 6:20 PM MDT (00:20 UTC)
- Expired
- Jun 10, 2009, 7:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:20 PM MDT | HAIL 0.5 | 10 Sw Oshkosh, NE | ONE HALF INCH DIAMETER HAIL COVERED THE GROUND. |
| Jun 10, 6:35 PM MDT | HAIL 0.25 | 9 S Oshkosh, NE | PEA SIZE HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 110020
SVRLBF
NEC049-069-110100-
/O.NEW.KLBF.SV.W.0075.090611T0020Z-090611T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM MDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF CHAPPELL...
SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF OSHKOSH...
* UNTIL 700 PM MDT
* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF OSHKOSH
TO OSHKOSH TO 6 MILES NORTHWEST OF CHAPPELL...AND MOVING SOUTHEAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 630 PM MDT...
OSHKOSH AND CHAPPELL BY 635 PM MDT...
ASH HOLLOW STATE HISTORICAL PARK...LEWELLEN...WINDLASS HILL AND
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 700 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4105 10262 4107 10262 4137 10245 4160 10246
4148 10207 4125 10208 4100 10228 4100 10263
4104 10263
TIME...MOT...LOC 0020Z 297DEG 16KT 4152 10251 4137 10235
4115 10253
$$
JWS2 follow-up statements
000
WWUS53 KLBF 110044
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM MDT WED JUN 10 2009
NEC049-069-110100-
/O.CON.KLBF.SV.W.0075.000000T0000Z-090611T0100Z/
DEUEL NE-GARDEN NE-
644 PM MDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL GARDEN AND DEUEL COUNTIES...
AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OSHKOSH TO INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD TO INTERSTATE
80 MILE MARKER 90...OR ALONG A LINE EXTENDING FROM OSHKOSH TO 10
MILES SOUTHEAST OF OSHKOSH TO CHAPPELL...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 30 MILE MARKER 100...BLUEWATER BATTLEFIELD STATE HISTORICAL
PARK...WINDLASS HILL AND LEWELLEN BY 700 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4105 10262 4107 10262 4137 10245 4160 10246
4148 10207 4125 10208 4100 10228 4100 10263
4104 10263
TIME...MOT...LOC 0044Z 297DEG 16KT 4146 10235 4127 10226
4104 10239
$$
JWS000
WWUS53 KLBF 110104
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM MDT WED JUN 10 2009
NEC049-069-110111-
/O.EXP.KLBF.SV.W.0075.000000T0000Z-090611T0100Z/
DEUEL NE-GARDEN NE-
704 PM MDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN AND DEUEL
COUNTIES HAS EXPIRED...
AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSED A SEVERE WEATHER THREAT. HOWEVER...VERY HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL STILL BE POSSIBLE
WITH THESE STORMS THROUGH 730 PM MDT.
IF SEVERE WEATHER WAS OBSERVED...PLEASE RELAY YOUR REPORTS TO LAW
ENFORCEMENT FOR FURTHER RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 10262 4107 10262 4137 10245 4160 10246
4148 10207 4125 10208 4100 10228 4100 10263
4104 10263
TIME...MOT...LOC 0044Z 297DEG 16KT 4146 10235 4127 10226
4104 10239
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT WED JUN 10 2009 .DISCUSSION... TONIGHT INTO THURSDAY...MODELS IN RATHER POOR AGREEMENT ON TIMING AND INTENSITY OF PRECIPITATION. ECMWF SEEMS TO BE THE MOST BULLISH WITH PRECIP...ESPECIALLY BY THURSDAY AFTERNOON...WHEN IT DEVELOPS A LARGE AREA OF PRECIPITATION ACROSS WESTERN NEBRASKA AND SOUTH DAKOTA...AND THEN SLOWLY MOVES IT EAST ACROSS THE AREA THURSDAY NIGHT. THIS PRECIP DEVELOPS AHEAD OF A SHORT WAVE THAT MOVES INTO THE CENTRAL ROCKIES BY LATE THURSDAY AFTERNOON. WILL MONITOR THIS...AND WILL HAVE TO RAISE POPS IF NAM AND GFS COME INTO AGREEMENT WITH THIS SOLUTION. OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED FOR THE NEXT SEVERAL DAYS ACROSS THE CENTRAL PLAINS...AS A PERSISTENT SOUTHWEST FLOW ALOFT WILL REMAIN. AT THE SURFACE...A STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO STRETCH FROM WEST TO EAST ACROSS THE REGION...WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...ALONG WITH SOMEWHAT WARMER TEMPERATURES...WILL ALL COMBINE FOR DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS GENERALLY NOT IN VERY GOOD AGREEMENT WITH TIMING OR LOCATION OF PRECIPITATION...IT DOES APPEAR HOWEVER THAT THE OVERNIGHT HOURS WILL HAVE THE HIGHEST PROBABILITY OF PRECIPITATION...AS SHOWERS AND STORMS DEVELOP ACROSS THE HIGH PLAINS DURING THE LATE AFTERNOON...AND THE MOVE EAST INTO THE CENTRAL PLAINS DURING THE NIGHT ALONG AND NORTH OF THE STATIONARY FRONT. BY THE MID PART OF NEXT WEEK...CHANCES OF PRECIPITATION MAY DECREASE...AS MODELS INDICATE WARMER TEMPERATURES ALOFT WHICH MAY TEND TO CAP THE ATMOSPHERE. SURFACE TEMPERATURES SHOULD HAVE ALSO WARMED TO AT LEAST NORMAL VALUES /LOWER 80S/ BY THEN. && .AVIATION... WHILE A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS EVENING...MODELS ARE ALL IN AGREEMENT OF A RETURN TO OVC AND LOWERING CIGS. MVFR CIGS WILL DROP TO IFR OVERNIGHT...WITH AREAS OF FOG DEVELOPING. CONFIDENCE ON VSBY IS LOW...HOWEVER LESS THAN 3SM IS POSSIBLE. AS UPPER WAVE MOVES ACROSS THE AREA EXPECT PRECIP TO DEVELOP/EXPAND. CONFIDENCE IS GROWING AS MODELS COME INTO BETTER AGREEMENT ON TRACK OF UPPER WAVE...THUS HAVE ADDED MENTION OF SHRA FOR BOTH TAF SITES. TOMORROW WILL BE SIMILAR TO TODAY...WITH A SLOW LIFT OF CIGS TO MVFR BY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...MASEK
Hazardous weather outlook, Jun 10, 2:44 PM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED JUN 10 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT WED JUN 10 2009 /244 PM MDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT. ANOTHER UPPER LEVEL SYSTEM WILL INTERACT WITH A STATIONARY FRONT DRAPED FROM THE HIGH PLAINS OF WYOMING AND COLORADO...AND ACROSS THE CENTRAL PLAINS TO GENERATE SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN IS EXPECTED IN NORTH CENTRAL AND NORTHWEST NEBRASKA...BUT THERE IS ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS EMBEDDED IN THE RAIN. IN CENTRAL AND SOUTHWEST NEBRASKA...THERE IS A BETTER CHANCE OF THUNDERSTORMS. WITH ONLY MARGINAL INSTABILITY...THE RISK OF SEVERE THUNDERSTORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS THE ACTIVE PATTERN CONTINUES...THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY EVENING AND NEARLY EVERY AFTERNOON AND EVENING INTO NEXT WEEK. THE ACTIVE PATTERN HAS RESULTED IN LOCALIZED AREAS OF HEAVY RAINFALL...WHILE NOT EXPECTED TO BE WIDESPREAD...LOCAL AREAS OF FLOODING WILL BE POSSIBLE ALONG WITH RISING CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 10, 6:00 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL LISCO 41.50N 102.62W
06/10/2009 E0.25 INCH GARDEN NE TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL COVERING THE GROUND 1 INCH DEEP
&&
BHIRSCHLocal storm report, Jun 10, 6:04 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 S LISCO 41.49N 102.62W
06/10/2009 E1.00 INCH GARDEN NE PUBLIC
HAIL UP TO THE SIZE OF QUARTERS COVERED THE GROUND.
&&
CJSLocal storm report, Jun 10, 6:14 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 9 SW OSHKOSH 41.32N 102.47W
06/10/2009 E0.50 INCH GARDEN NE PUBLIC
HAIL FROM PEA SIZE UP TO ONE HALF INCH IN DIAMETER
COVERED THE GROUND. HAIL BEGAN AT 705 PM CDT AND LASTED
JUST OVER 5 MINUTES.
&&
CJSNearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.